Georgia, 2005

Flash Flood in Georgia, March 27, 2005

March 27, 2005 · NWS TAE · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 27, 9:15 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 27, 9:15 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 AM EST SUN MAR 27 2005

.DISCUSSION...ON GOING SEVERE THREAT ALONG THE WARM FRONT OVER SW-SC
GA...WITH GOOD THETA-E ADVECTION...& SOME ROTATION WITH ISOLATED
TORNADO THREAT. TRAINING OF STORMS HAS CAUSED CONCERN FOR LOCALIZED
FLOODING & WILL ISSUED FLOOD WATCH FOR SE AL & MUCH OF SW GA AREA.
12Z TAE SOUNDING HAD A PRECIP WATER VALUE OF 1.46 INCHES...LI OF
-3...CAPE OF 922 J/KG...& A VEERING WIND PROFILE. LOW LEVEL JET AT
2-5K FT SW 30-40 KTS. SURFACE LOW OVER NORTHERN MS WITH TRAILING
COLD FRONT WILL SLOWLY MOVE EAST TODAY & SQUALL-LINE OF STORMS...
SOME SEVERE WITH WIND DAMAGE...LARGE HAIL...& WITH POSSIBLE SPIN-UP
TORNADOES ALONG LEADING EDGE EXPECTED THIS AFTERNOON THROUGH ABOUT
MID-NIGHT. EXPECT CURRENT TORNADO WATCH THROUGH 11 AM EST TO BE
EXTENDED INTO THE AFTERNOON & EVENING. THIS IS A SIGNIFICANT SEVERE
WEATHER THREAT & RESIDENTS SHOULD TAKE APPROPRIATE ACTIONS NOW...
ESPECIALLY THOSE WHO LIVE IN MOBILE HOMES. OTHERWISE...AFTER
MIDNIGHT...THE SEVERE THREAT SHOULD SHIFT EAST TO NE FL. SOME RAIN
OR LIGHTER SHOWERS EXPECTED BEHIND THE FRONT THROUGH MONDAY MORNING.
THEN HIGH PRESSURE SETTLES IN BEHIND THE FRONT FOR MONDAY THROUGH
MID-WEEK.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THRU 8 PM CST.
GA...FLOOD WATCH PARTS OF SC & SW...SEE WATCH FOR DETAILS.
FL...NONE.

&&

MCT

&&

.PREV DISCUSSION...
215 AM EST SUN MAR 27 2005

.SYNOPSIS...SURFACE LOW PRESSURE CONTINUES TO SHIFT TO THE NORTHEAST
ACROSS THE SOUTHEAST USA FORCING A WARM FRONT NORTH OF THE AREA.
NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE CWA WITH
DAMAGING WINDS AND HAIL IN STRONGER STORMS. WARM SOUTHERLY FLOW HAS
HELD TEMPS AND DEWPOINTS UP IN THE UPPER 60S.

&&

.SHORT TERM...(TODAY THROUGH MONDAY).
SEVERE WEATHER THREAT WILL CONTINUE TODAY AS LOW LEVEL JET MOVES
ACROSS THE AREA AND STORMS CONTINUE TO DEVELOP ACROSS THE CWA. THE
THREAT OF HAIL, DAMAGING WINDS AND ISOLATED TORNADOES WILL CONTINUE
THROUGH THE MORNING HOURS AND EXTEND UNTIL THE AFTERNOON AS THE LOW
PRESSURE MOVES TO THE NORTH AND A STRONG FRONT PUSHES ACROSS THE
REGION. RAIN CHANCES WILL REMAIN HIGH FOR SUNDAY AND DIMINISH WEST
TO EAST SUNDAY EVENING. SOME CLOUDS MAY REMAIN BEHIND THIS FRONT AS
THE LOW CLOUDS WRAP AROUND THE MAIN LOW PRESSURE SYSTEM ON MONDAY.
TEMPS WILL REMAIN NEAR CLIMO.

.LONG TERM...(TUESDAY THROUGH SATURDAY). NO CHANGES MADE.
HIGH PRESSURE & DRY WEATHER SETS UP THROUGH THURSDAY MORNING...THEN
THE NEXT LOW PRESSURE & COLD FRONT APPROACH WITH A CHANCE OF SHOWERS
& TSTMS THURSDAY EVENING TO OVERNIGHT. GFS HAS THIS COLD FRONT
THROUGH THE CWA FRIDAY MORNING. THEN HIGH PRESSURE LATER FRIDAY &
INTO THE WEEKEND.

&&

.MARINE...
WINDS & SEAS ARE CURRENTLY REMAINING BELOW SCEC. WILL SEE A
GRADUALLY INCREASE THIS MORNING TO SCEC AS THE BOUNDARY
MOVES CLOSER. THEN POSSIBLE SCA AFTER THE FRONT PUSHES THROUGH &
INTO MONDAY. LOWERING TUESDAY THROUGH THURSDAY. THEN AGAIN
INCREASING WITH THE NEXT SYSTEM.

&&

.FIRE WEATHER...
POSSIBLE DRIER & WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA
TO REACH RED FLAG CONDITIONS MONDAY OR TUESDAY. WILL CONTINUE TO
MONITOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  78 57 69 45 / 70 50 10 00
PANAMA CITY  74 56 69 52 / 70 30 05 00
DOTHAN       78 53 66 46 / 80 20 05 00
ALBANY       78 55 65 45 / 80 40 10 00
VALDOSTA     79 57 66 46 / 80 60 10 00
CROSS CITY   80 60 70 47 / 70 50 20 00

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

BOLINSKI
Hazardous weather outlook, Mar 27, 5:14 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
514 AM EST SUN MAR 27 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-281030-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
514 AM EST SUN MAR 27 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...A TORNADO WATCH IS IN EFFECT UNTIL 11 AM EST (10 AM CST)...

.DAY ONE...
A STRONG COLD FRONT WILL MOVE EAST INTO THE REGION TODAY AND WILL BE
ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THESE
STORMS WILL BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND
POSSIBLE TORNADOES.

.DAYS TWO THROUGH SEVEN...
AFTER THIS FRONT MOVES THROUGH...HIGH PRESSURE WILL USHER IN FAIR AND
DRY CONDITIONS WHICH ARE EXPECTED TO LAST THROUGH MUCH OF THE
UPCOMING WEEK...BEFORE THE NEXT COLD FRONT APPROACHES ON FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL BE
REQUIRED TODAY. DUE TO THE LIKELY SEVERITY OF THIS EVENT...ALL
RESIDENTS WITHIN THIS AREA OF CONCERN ARE URGED TO KEEP ABREAST OF
THE LATEST CONDITIONS AND BE ALERT FOR FURTHER WATCHES AND WARNINGS.

.RIP CURRENTS...
...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES...

WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT
RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER
ENTERING THE WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE
SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

In the hours before

Special weather statement, Mar 27, 10:28 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EST SUN MAR 27 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-272300-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
1028 AM EST SUN MAR 27 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG
BEND AND PANHANDLE...EFFECTIVE UNTIL 600 PM EST SUNDAY EVENING (500
PM CST).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.

IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.

IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.

REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

17-GOULD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lee

When
March 27, 10:58 AM EST to 2:15 PM EST
Where
Lee County, Southeast Portion
Reported by
TRAINED SPOTTER
Coordinates
31.667, -84.083

An earthen dam broke at Graves Springs Road and Creek Isle Drive. Residents downstream from the dam break were evacuated. Reported by the Lee County Sheriff.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439733.